Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 20, 2019, 9:15 AM MDT for 7 counties in Colorado. It took effect at Sep 20, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2019, 9:15 AM MDT (15:15 UTC)
- In effect from
- Sep 20, 2019, 12:00 PM MDT
- Expired
- Sep 20, 2019, 7:47 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS85 KPUB 201515 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 915 AM MDT Fri Sep 20 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity, and dry fuels from noon to 8PM today, for fire weather zones 220, 222, 226, 227, 228, 229, and 230, which includes the I-25 corridor, Fremont County, and the upper Arkansas River Valley... COZ220-222-226>230-210200- /O.NEW.KPUB.FW.W.0011.190920T1800Z-190921T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 915 AM MDT Fri Sep 20 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...222...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zones 220...222...226...227... 228...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
839 WWUS85 KPUB 210147 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 747 PM MDT Fri Sep 20 2019 ...Red Flag Warning for fire weather zones 220...222...and 226 through 230 has been cancelled... COZ220-222-226>230-210300- /O.CAN.KPUB.FW.W.0011.000000T0000Z-190921T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 747 PM MDT Fri Sep 20 2019 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 220...222...226...227...228...229 AND 230... The National Weather Service in Pueblo has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 20, 4:09 AM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 20, 4:09 AM MDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 409 AM MDT Fri Sep 20 2019 .SHORT TERM...(Today and tonight) Issued at 343 AM MDT Fri Sep 20 2019 Currently... Analysis of water vapor imagery and upper air data reveals a broad upper trough and closed low slowly drifting east across the northern Great Basin. Southwest flow is increasing over southern Colorado, and dry air can be seen wrapping around the base of the trough into the Great Basin. TPW is currently above normal across the forecast area, especially over the far eastern plains where southerly flow is driving increased low level moisture into the area. Large scale forcing increasing ahead of the trough is resulting in multiple cloud layers across the forecast area, with isolated rain showers over the Continental Divide, and showers and weak storms over the far eastern Colorado plains. Today and tonight... The aforementioned upper low will continue to lift east/northeast into Wyoming, skirting across northwest Colorado. Dry air will continue to wrap around the low and filter into COlorado, dropping TPW considerably over the high terrain and I-25 Corridor during the day. Isolated showers and weak storms developing over the high terrain during the morning and early afternoon hours in response to the upper forcing will quickly dissipate during the afternoon and evening as the dry air pushes east. A surface lee trough will deepen over the eastern plains during the day, with continued southern flow on its eastern periphery maintaining high surface dew points and TPW over the far eastern plains. QG ascent and low-level convergence associated with the lee trough should support the development of isolated thunderstorms near the CO/KS border within the moisture rich environment. CAPE around 1000-1500 j/kg and deep layer sheer up to 40 knots would support strong to severe storms producing large hail and damaging winds. The marginal environment and isolated coverage support the SPC Marginal Risk for severe. The I-25 corridor should remain dry today and tonight. The other main weather story for today will be critical fire weather potential. As the trough and associated dry air progress east, surface dew points will plummet from west to east over the high terrain and eventually the I-25 corridor this morning through the afternoon. Surface RH values will drop to near 15% across the Upper Arkansas River Valley and I-25 corridor by mid afternoon. Deep inverted-V soundings will develop during the afternoon with strong daytime heating, and the increasing southwest mid-level winds will mix to the surface. Wind gusts of 30-35 mph are expected across the lower elevations, with slightly stronger gusts over the mountains. Although winds will reach critical fire weather criteria, RH values will be borderline critical during the afternoon. The best chance for a combination of critical winds and RH appears to be over the I- 25 corridor from Walsenburg to Colorado Springs, especially over Pueblo, during the mid to late afternoon. However, fuel characteristics in these zones are not indicated as being favorable for large fire growth at this time, and temporal/areal extent of critical weather conditions may be lacking. Given the expected marginal degree of critical fire weather conditions and lack of fuels update, will not issue fire weather highlights. However, fire danger will be at least elevated with spotty critical, so care should be taken with respect to fire activities today across the I- 25 corridor and upper Arkansas River Valley. Late this evening, the trough will send a cold front south down the eastern Colorado plains, causing winds to become northerly and ushering in slightly cooler air, by 12Z. One final warm day before the weekend cool down, with highs in the mid 80s to low 90s across the plains, mid 80s in Colorado Springs, and 70s across the high valleys. Overnight lows will be in the 50s across the plains, and 30s to 40s in the high valleys. .LONG TERM...(Saturday through Thursday) Issued at 343 AM MDT Fri Sep 20 2019 Long range guidance indicates temperatures each day will continue to remain well above normal across the plains, typically 4 to 8F warmer then normal. The only day that temps will be around normal will be Sunday. It will remain dry on the plains, except possibly Saturday evening when we will see a chance of showers and storms. Mountains will also remain primarily dry, with only a chance of precip mainly Monday night into Tuesday along the CONTDVD. Weekend... Saturday morning a weak cool front will go pass the area, with a 2nd stronger front coming across the region Saturday evening. Both these boundaries will bring somewhat cooler air into the region, with max temps falling into the mid 80s on the plains Saturday and around 80F on Sunday. The 2nd front will have the best chance of bringing some precip to the plains Sat evening as upslope flow will coincide with a trough aloft to bring favorable lift to the region. At this time the best chance of precip will generally be north of US-50. It is possible we could see a strong storm or two across the far eastern plains late Sat afternoon and the Palmer Divide Saturday evening. Except for the higher elevations of the Pikes Peak region, the mountains should remain dry Sat and Sun. Monday and Tuesday... Impressive short wave will affect the Western CONUS this period, unfortunately for our region, the brunt of the favorable lift will remain too far west and the brunt of the precip with this system will move to the west and south of the forecast area. Best chance of any precip will be along the CONTDVD Monday evening. Temps on the plains will remain above normal with reading 5-10F for Monday and 4- 8F Tuesday. Temps over the higher terrain will be around normal. Wednesday - Friday Primarily dry with continued warm temperatures. Another broad trough will reload over the western CONUS and this will place the region in broad SW flow aloft. Some moisture is noted in the guidance and this may allow for some TSRA over the divide during this period. \/Hodanish && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 343 AM MDT Fri Sep 20 2019 VFR and dry conditions are expected at the three TAF sites (KALS, KCOS, KPUB) over the next 24 hours. Winds will increase out of the southwest at all three sites this afternoon, gusting as high as 30 knots from around 18Z through 00Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...HODANISH AVIATION...LINE
Hazardous weather outlook, Sep 20, 4:57 AM MDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 457 AM MDT Fri Sep 20 2019 COZ058>089-093>099-211100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 457 AM MDT Fri Sep 20 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will develop this afternoon and evening over the far southeast plains, generally along and east of a line extending from Eads to Las Animas to Kim. One or two of these storms may become severe, with hail up to quarter size and winds over 60 mph. Elsewhere, very isolated thunderstorms will be possible late this morning and afternoon over the Continental Divide. Gusty winds to 40 mph and cloud to ground lightning will be possible with all storms today. Gusty winds and low RH will combine to cause near critical fire weather candidness this afternoon across portions of the Upper Arkansas River Valley and Interstate 25 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible late Saturday afternoon and evening across the far eastern plains and Palmer Divide. One or two of these storms could be strong to severe. From Monday into Thursday, afternoon and evening thunderstorms will be possible, mainly across the Continental Divide. More isolated thunderstorms may occur over the remainder of the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the far southeastern Colorado plains this afternoon and evening. LINE/Hodanish
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.